Kentucky, 2009

Hail and Damaging Winds in Kentucky, June 2, 2009

June 2, 2009 · NWS LMK · 15 events in 7 counties and zones

A stationary frontal boundary along the Ohio River allowed thunderstorms to develop mainly across the Bluegrass Region of east-central Kentucky with some isolated cells across south central Kentucky. These storms produced marginally severe hail with some thunderstorm wind gusts causing minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A stationary frontal boundary along the Ohio River allowed thunderstorms to develop mainly across the Bluegrass Region of east-central Kentucky with some isolated cells across south central Kentucky. These storms produced marginally severe hail with some thunderstorm wind gusts causing minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 2, 1:50 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 2, 1:50 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT TUE JUN 2 2009

.SHORT TERM (TONIGHT AND WEDNESDAY)...

.THIS AFTERNOON AND EVENING...

CURRENT MESOSCALE ANALYSIS SHOWS LIS OF -7 SOUTH OF INTERSTATE
64...WITH NO CAPPING INVERSION TO HINDER CONVECTIVE DEVELOPMENT.
HAVING REACHED OUR CONVECTIVE TEMPERATURES IN THE MID TO UPPER
80S...EXPECT CONTINUED DEVELOPMENT OF ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON...DIMINISHING THIS EVENING. OUR BEST
COVERAGE OF STORMS...PERHAPS 30 TO 40%...WILL STAY SOUTH AND EAST OF
THE BLUEGRASS PARKWAY. STORM MOTION WILL BE AROUND 15 MPH TO THE
NORTHEAST. WITH DRY AIR ALOFT AND STEEP LAPSE RATES...SOME OF THESE
STORMS BE CONTAIN MARGINALLY SEVERE HAIL AND LOCALIZED STRONG WIND
GUSTS.

.OVERNIGHT AND WEDNESDAY...

SCATTERED PULSE TYPE STORMS WILL TEND TO DIMINISH THIS EVENING. A
SHALLOW COLD FRONT IS NOW ALMOST STATIONARY ACROSS CENTRAL INDIANA.
THIS EVENING...A WEAK DISTURBANCE WILL MOVE EAST ALONG THIS BOUNDARY
AND LIKELY SPARK WIDESPREAD OVERNIGHT CONVECTION ACROSS CENTRAL
ILLINOIS AND INDIANA. THIS WILL EVENTUALLY PUSH THE FRONT/OUTFLOW
BOUNDARY SOUTHWARD INTO SOUTHERN INDIANA DURING THE MORNING HOURS.
WILL INCREASE POPS TO HIGH CHANCE NORTH OF THE OHIO RIVER BY THE
MID-MORNING HOURS. THIS COLD FRONT/OUTFLOW BOUNDARY WILL MOVE SOUTH
OF THE OHIO RIVER LIKELY DURING THE EARLY AFTERNOON HOURS.

SHOWERS AND THUNDERSTORMS ARE LIKELY TOMORROW AS INCREASED POOLING
OF MOISTURE DEVELOPS ALONG AND EVEN NORTH OF THE SHALLOW COLD FRONT.
NORTH OF THIS BOUNDARY...THUNDERSTORMS WILL LIKELY BE SLIGHTLY
ELEVATED. THE INTENSITY AND CONCENTRATION OF THUNDERSTORMS TOMORROW
WILL PROBABLY BE HIGHLY DEPENDENT ON LOCAL OUTFLOW BOUNDARIES AND
OTHER MESOSCALE FEATURES SUCH AS LOCALIZED HEATING. STRONG SURFACE
BASED INSTABILITY AND THE POTENTIAL FOR ISOLATED SEVERE STORMS WILL
LIKELY OCCUR AHEAD OF THE SURFACE FRONT...IE...ACROSS CENTRAL AND
SOUTHERN KENTUCKY TOMORROW AFTERNOON.

TEMPERATURES ACROSS NORTHERN INDIANA THIS AFTERNOON WERE QUITE COOL.
TOMORROW HIGHS ACROSS OUR FORECAST MAY VARY WIDELY...FROM THE UPPER
80S AHEAD OF THE BOUNDARY NEAR TENNESSEE...TO THE UPPER 70S
(POTENTIALLY LOWER) ACROSS SOUTHERN INDIAN.

.LONG TERM (WED NIGHT THRU TUE)...

WED NIGHT THRU FRI NIGHT...

AT THE START OF THIS PERIOD...SHRTWV TROF SHUD BE POSITIONED
UPSTREAM IN NW FLO AND GRADUALLY EVOLVE ACROSS OUR FA THU AND DROP
SEWD INTO THE TN VLY THU NIGHT.

AS A RESULT...SOUTHWARD SAGGING CDFNT POSITIONED OVER CENTRAL KY
(GFS/SREF) WED EVE SHUD MAKE IT TO SCNTRL KY BY THU MRNG AND TO SERN
TN/NRN AL BY THU EVE. BASED ON UPPER LEVEL SUPPORT AND A SFC WAVE
FCST TO DEVELOP ON THE FRONT IN ERN AR WED EVE...IT APPEARS WED
NIGHT INTO EARLY THU SHUD BE THE BEST TIME FOR SHOWERS/TSTMS ...WITH
A FOCUSING/LIFTING MECHANISM (FRONT) AND APPROACHING WAVE...WITH
WARM...MOIST AIR OVERRUNNING BNDRY. WILL KEEP POPS TO NEAR 70% FOR
WED NIGHT AND EARLY THU ACROSS THE ENTIRE FA.

SPC HAS PUT THE ERN 2/3RDS OF OUR FA IN A SLIGHT RISK ENDING 12Z
THU. THE BEST TIMING FOR ANY SVR STORMS IN THIS PERIOD WOULD BE WED
EVE ALONG AND TO THE SOUTH OF THE FRONT FROM SCNTRL KY TO ECNTRL KY.
STORMS SHUD WEAKEN AFTER SUNSET WITH WANING INSTABILITY.

OVRRNG RAINS SHUD EXIT OUR FA FROM NW TO SE THU AFTN THRU THU NIGHT
AS FRONT/WAVE CONTINUE SE MOVEMENT AHEAD OF AFOREMENTIONED SHRTWV
TROF. WILL LOWER POPS EARLY THU NIGHT AND REMOVE LATE...WITH ALL
MODELS CONSISTENT WITH THE ONSET OF DRIER AIR OVERSPREADING OUR FA.

SAT THRU TUE...

WILL RUN PRIMARILY WITH HPC WITH THIS FCST WHICH IS MOSTLY A BLEND
OF THE ENSEMBLE MEANS FROM THE GFS AND THE OPS ECMWF. WITH THIS IN
MIND...WILL CONTINUE SLGT CHC POPS FROM SAT NIGHT THRU SUN NIGHT AND
KEEP/INSERT LOW CHC POPS(30) FROM MON THRU TUE NIGHT. THIS IN THE
BALLPARK WITH OUR NEIGHBORING OFFICES.

IT APPEARS MAX TEMPS WILL BE A BIT ABOVE NORMAL SAT-MON...TEMPERED
SOMEWHAT BY CLOUDS/ISOLD TO SCT CONVECTION...ESPECIALLY SUN AND MON.
TUE SHUD BE COOLER AFTER A COOL FROPA.

FOR SAT...HIGH PRES WILL BE DEPARTING TO THE EAST WITH A SLOW
MOVG/DECELERATING CDFNT TRACKING SEWD INTO CENTRAL PARTS OF IL/IN.
WILL KEEP DRY FOR NOW. WEAK MOIST RETURN FLO BEGINS SAT NIGHT AS HI
PRES REACHES THE MID ATLANTIC STATES...AND INCREASES SUN. AS STATED
ABOVE...WILL LEAVE SLGT CHC POPS FOR SAT NIGHT (WITH FRONT BECOMING
QUASISTNRY ACRS SRN INDIANA) THRU SUN NIGHT (AS WARM FRONT PASSES)
WITH AT LEAST MODERATE INSTABILITY IN PLACE TO TRIGGER ISOLD
TSTMS...MAINLY DIURNALLY DRIVEN. THEN FOR MON AND TUE...
AFOREMENTIONED QUASISTNRY BNDRY ACRS SRN INDIANA...SHUD GET A SWD
NUDGE AS A WAVE OF LOW PRES PASSES TO THE NE AND CANADIAN HI PRES
BUILDS IN FROM THE NW. IT APPEARS CONVECTION DURG THIS PERIOD SHUD
BE MOST WIDESPREAD (THOUGH STILL SCATTERED) WITH LOWER TEMPS AND
DEWPOINTS TUE/TUE NIGHT AFTER FROPA.

&&

.AVIATION (02/18Z TAFS)...

CUMULUS WILL DEVELOP THIS AFTERNOON...LEADING TO SCATTERED CLOUDS
WITH BASES ABOVE 4K FEET. SURFACE WINDS WILL STAY LIGHT FROM THE
SOUTHWEST UNDER 10 MPH THROUGH THIS EVENING.

LIGHT WINDS AND AMPLE INSTABILITY WILL LEAD TO ISOLATED SLOW MOVING
POP-UP THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON AND EARLY
EVENING. AREAL COVERAGE OF THESE STORMS WILL BE 20% OR LESS AND
THERE ARE NO APPARENT BOUNDARIES OR FOCAL POINTS DICTATING JUST
WHERE INDIVIDUAL STORMS WILL DEVELOP. WILL PUT CB IN LOCAL TAFS TO
DENOTE TOWERING CU. ALTHOUGH THESE STORMS WILL BE ISOLATED...THEY
MAY CONTAIN STRONG WIND GUSTS.

COVERAGE OF ANY CONVECTION WILL DIMINISH BEFORE 02Z WITH THE LOSS OF
AFTERNOON HEATING. VFR CONDITIONS WITH PARTLY CLOUDY SKIES EXPECTED
OVERNIGHT.

A COLD FRONT NOW ACROSS INDIANA WILL SLOWLY SAG SOUTH OF THE OHIO
RIVER DURING THE AFTERNOON HOURS WEDNESDAY. WIDESPREAD
CLOUDINESS WILL LIKELY DEVELOP BY WEDNESDAY AFTERNOON WITH A CHANCE
OF CONVECTION BETWEEN 12 AND 18Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

SHORT TERM...JSD
LONG TERM....JK
AVIATION....JSD
Hazardous weather outlook, Jun 2, 2:32 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT TUE JUN 2 2009

INZ084-089>091-KYZ023>031-033>043-045>049-053>057-061>067-070>078-
081-082-031945-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
332 PM EDT TUE JUN 2 2009 /232 PM CDT TUE JUN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL CONTINUE THROUGH MID-EVENING BEFORE
DIMINISHING BEFORE MIDNIGHT. SOME STORMS EARLY THIS EVENING MAY
PRODUCE SMALL HAIL...BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE
REGION. THE STRONGEST STORMS WEDNESDAY AFTERNOON AND EVENING...MOST
LIKELY FROM SOUTH CENTRAL TO EAST CENTRAL KENTUCKY...MAY PRODUCE
MARBLE TO QUARTER SIZE HAIL AS WELL AS WIND GUSTS TO 50 MPH.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY
NIGHT THROUGH MONDAY AS THE NEXT SYSTEM COMES THROUGH.

.SPOTTER INFORMATION STATEMENT...

INZ076>079-083-092-KYZ032-031945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CLARK IN-
TRIMBLE KY-
332 PM EDT TUE JUN 2 2009 /232 PM CDT TUE JUN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL CONTINUE THROUGH THE LATE EVENING HOURS.
SOME STORMS LATE THIS AFTERNOON OR EVENING MAY BE SEVERE WITH
DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. ANY
THUNDERSTORMS THAT DEVELOP MAY BRING LOCALLY HEAVY DOWNPOURS AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE
REGION. THE STRONGEST STORMS WEDNESDAY AFTERNOON AND EVENING...MOST
LIKELY FROM SOUTH CENTRAL TO EAST CENTRAL KENTUCKY...MAY PRODUCE
MARBLE TO QUARTER SIZE HAIL AS WELL AS WIND GUSTS TO 50 MPH.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY
NIGHT THROUGH MONDAY AS THE NEXT SYSTEM COMES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DIME SIZED OR LARGER HAIL
OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

JSD

In the hours before

Special weather statement, Jun 2, 1:51 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT TUE JUN 2 2009

INZ079-021915-
JEFFERSON-
251 PM EDT TUE JUN 2 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL AFFECTING
JEFFERSON COUNTY INDIANA...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MADISON...OR 13 MILES
NORTHWEST OF CARROLLTON...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA TO DIME SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 2, 2:01 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT TUE JUN 2 2009

KYZ035-036-022030-
FRANKLIN-SCOTT-
301 PM EDT TUE JUN 2 2009

...STRONG THUNDERSTORM AFFECTING EASTERN FRANKLIN AND WESTERN SCOTT
COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF FRANKFORT...AND MOVING EAST
AT 10 MPH.

FREQUENT DEADLY LIGHTNING...PENNY SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 2, 2:21 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT TUE JUN 2 2009

KYZ073-074-021945-
ALLEN-BARREN-
221 PM CDT TUE JUN 2 2009

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL AFFECTING
BARREN AND NORTHEASTERN ALLEN COUNTIES...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF GLASGOW...OR 20 MILES EAST OF
BOWLING GREEN...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA TO DIME SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR GLASGOW AROUND 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 2, 2:31 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT TUE JUN 2 2009

KYZ071-072-022000-
SIMPSON-WARREN-
231 PM CDT TUE JUN 2 2009

...STRONG THUNDERSTORM AFFECTING NORTHERN SIMPSON AND SOUTHERN
WARREN COUNTIES...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN...OR 12 MILES SOUTHWEST
OF BOWLING GREEN...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA TO DIME SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 2, 2:51 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT TUE JUN 2 2009

KYZ036-037-022015-
HARRISON-SCOTT-
351 PM EDT TUE JUN 2 2009

...STRONG STORM AFFECTING HARRISON AND EASTERN SCOTT COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF GEORGETOWN...OR 20 MILES NORTH
OF LEXINGTON...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...PENNY SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 2, 2:56 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE JUN 2 2009

KYZ070-072-073-022030-
ALLEN-LOGAN-SIMPSON-
256 PM CDT TUE JUN 2 2009

...STRONG THUNDERSTORMS TO AFFECT LOGAN...SIMPSON AND ALLEN
COUNTIES...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GUTHRIE TO 18
MILES SOUTH OF CROSS PLAINS...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF ELKTON TO 47 MILES SOUTHEAST OF ELKTON...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ALLENSVILLE AROUND 310 PM CDT.
  NEAR DOT AROUND 315 PM CDT.
  NEAR OLMSTEAD AROUND 320 PM CDT.
  NEAR ADAIRVILLE AROUND 325 PM CDT.
  NEAR PRICES MILL AROUND 330 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

NF

The radar

The Jackson,KY radar (KJKL), 86 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

13 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Madison

When
June 2, 3:01 PM EST
Where
Madison County, 0.55 mi E of Middletown
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.580, -84.290

Thunderstorm Wind, Warren

When
June 2, 2:15 PM CST
Where
Warren County, 2.82 mi NNW of Bowling Green
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.020, -86.440

Spotter reported widespread wind damage in the Plum Springs Area just north of Bowling Green. Several trees and power lines were downed and shingles were blown off several roofs. Quarter size hail was also reported.

Hail, Warren

When
June 2, 2:15 PM CST
Where
Warren County, 3 mi N of Bowling Green
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.023, -86.430

Hail, Madison

When
June 2, 3:30 PM EST
Where
Madison County, 0.55 mi E of Middletown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.580, -84.290

Hail, Madison

When
June 2, 3:31 PM EST
Where
Madison County, 0.55 mi E of Middletown
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.580, -84.290

Hail, Hardin

When
June 2, 5:25 PM EST
Where
Hardin County, Glendale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.600, -85.920

Hail, Hardin

When
June 2, 5:26 PM EST
Where
Hardin County, Glendale
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.600, -85.920

Thunderstorm Wind, Hardin

When
June 2, 5:27 PM EST
Where
Hardin County, 1.49 mi NNE of Crest
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.770, -85.840

Trees were downed on Lower Colesburg Road near HWY 62. Several traffic lights were out as well.

Hail, Hardin

When
June 2, 5:29 PM EST
Where
Hardin County, Glendale
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.600, -85.920

Hail, Nelson

When
June 2, 6:05 PM EST
Where
Nelson County, Boston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.780, -85.670

Hail, Nelson

When
June 2, 6:08 PM EST
Where
Nelson County, 3.06 mi ENE of Boston
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.800, -85.620

Hail, Adair

When
June 2, 5:13 PM CST
Where
Adair County, Knifley
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.230, -85.180

Hail, Franklin

When
June 2, 7:53 PM EST
Where
Franklin County, 1.38 mi N of Benson
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.220, -84.950

Hail, Franklin

When
June 2, 8:01 PM EST
Where
Franklin County, 1.29 mi WSW of Frankfort
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.190, -84.870

Hail, Fayette

When
June 2, 8:07 PM EST
Where
Fayette County, 2.28 mi ESE of Lexington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.040, -84.460

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174949, 174954, 174955, 174951, 174950, 174945, 174946, 174948, 174947, 174952, 174953, 174940, 174943, 174944, 174941.